It’s Still An Uphill Battle

Hey guys. Things are ok but not great.

  1. Our house is still not finished, but they said it will really REALLY be done by the first weekend of September. It damn well better be, or they will have to answer for it.
  2. I saw the IBD Specialist a couple weeks ago and she pushed me to wean off the Prednisone quickly, regardless how I felt. I had been having symptoms again (blood, mucus, urgency, frequency) since 3-4 weeks post Stelara infusion. And as I dropped the Prednisone from 27.5 mg to 25mg, and then 25mg to 22.5mg, my symptoms continued to worsen. I “waved the white flag” and messaged the Nurse Practitioner after 2 days at 22.5mg, because I felt awful (fatigued, body aches) and moreover I was back to *running* to the toilet several times per day, straining, bleeding, rectum feeling swollen/hurting, waking in the night to toilet, etc. So the NP suggested I take my Prednisone back up to 25mg and see if it helped. And then call to make an appointment with the MA.
  3. When I called to make an appointment to see IBD Specialist, I spoke with the RN instead of the MA (the RN is not as competent as the MA but she’s very sweet). The RN started to schedule me but stopped to talk to NP and IBD Specialist. When she got back to me, she said they want me to see the Colorectal Surgeon (CRS) at my next appointment. I asked to see the CRS at my last appointment but IBD Specialist said it was pointless to discuss my perianal fistula/incontinence/thrombosed hemorrhoids at this point, because the CRS wouldn’t do anything until I’m in remission. So then, the fact that IBD Specialist was referring me to the CRS now is NOT good… She believes that I am steroid refractory and 50/50 I am failing Stelara. IBD Specialist wants to prepare me for surgery (which for me would be a permanent ileostomy).

I really, truly thought the Stelara was going to work. And in fact, I do think it works. But I need to take it every 4 weeks instead of every 8 weeks (because that’s when it wore off and I have proven to metabolize these medications quicker than most people, as evidenced by my Humira serum levels never getting above a “2” even with weekly injections and no antibodies). And IBD Specialist has *all* her patients on an every-8-week injection schedule with Stelara. So I highly doubt she will do me the favor of letting me try every 4 weeks. And I get it–how much time would it really buy me? Surgery is imminent. I just don’t want to deal with it right now. I want to move into my new house and have another baby. I want to enjoy the holidays with my family–BG is at a magical age and I want to soak up every minute of her little-ness. I’m so tired of being sick and tired though, that I’m about ready to throw in the towel and just do what they tell me (instead of researching and fighting for more options). I’m not “ready” for an ostomy, but I am really, really tired.

XOXO,

MLACS

Advertisements

Hair Today, Gone Tomorrow…

Y’all know I just spent all kinds of money getting my hair done. And now it is f*ing falling out.

I’m pissed.

My shower walls are covered in hair (as it comes out in clumps when I wash it). My shower drain is clogged. I’m pulling huge hairballs off my brush almost daily. There’s hair all over my clothes, the floors, etc.

I don’t know exactly why this is happening but my best guess would be the 6MP that I started taking a few weeks ago. The same sh*t that facilitated my gaining 10 lbs since I started it. Nasty sh*t. And I’m only on 50mg/day. That’s not even a proper dose for my size. Technically it is not supposed to “work” until you’ve taken it for at least 6 weeks, and it’s not considered very effective as an immunosuppressant at such a low dose. So *technically* since I’m no longer taking Humira and don’t need 6MP to keep antibodies at bay, my IBD Specialist told me I can quit taking it the last time I saw her. But I thought it was helping so she said “If it makes you feel better (as in, mentally better because she doesn’t believe I could have a clinical response sooner than 6 weeks) then you can stay on it until after your Stelara infusion”.

Well, I’ve had the Stelara infusion and it *is* helping. I feel better! I even felt brave enough to drop my prednisone from 35mg to 32.5mg on Monday. So hey, given all the sh*tty side effects and the fact that IBD Specialist thinks the 6MP is *moot* in my treatment, then I should just quit… right?

But I’m scared. I’m afraid that it (6MP) is working to some extent and that quitting will impede my prednisone taper. And I want off the prednisone NOW–I want my *face* back (because “moon face”).

Which brings me back to… Maybe instead of f*cking with all these drugs, I should just have the (permanent ileostomy) surgery already. I know a stoma is forever and it wouldn’t make my life “gravy” but I am pretty f*ing sick of my current set of issues and I might like to trade them in for a new set–you know, for variety.

And also, I would look horrible bald.

XOXO,

MLACS

Commence TWW

Hey guys, I updated my IUI #3 on my menu, with all the details and drama of the last 2 weeks (with updated drama and stats from insemination day). I have to go back and edit to include all the drugs and supps I’m taking–including the prednisone–aka prednisolone if you wanna act British (or if you are actually British). Yes, Dr. Angel kindly obliged my request for more drugs. He really melted my heart when he suggested to begin Heparin after a positive pregnancy test–love this guy–now that’s one less thing I need to badger him about (I hate badgering people). I believe (I choose to believe) that I ovulated within a few hours of my IUI yesterday, and it was confirmed (via dildocam) that I did ovulate within the 24 hours post-insemination. And today I will begin progesterone suppositories. And now I wait.

I’m a “pro” at taking corticosteroids. I’ll take a moment to explain how they work in case any of you were wondering. First off, people confuse corticosteroids with anabolic steroids–they are TOTALLY different. Corticosteroids (most commonly prednisone) stimulate your adrenal glands to secrete cortisol and adrenaline. This, in turn, suppresses your immune system. Cortisol is known as the “stress hormone”–it is secreted when you are stressed–which explains why you are more likely to become sick (like, with a cold) during times when you’ve been under a lot of stress for an extended period of time. Unfortunately, while cortisol is prodigious at quieting your immune system (and suppressing inflammation) it has a host of sh*tty side effects that you’ll notice if you take it over a period of time. One is that you feel *stressed* (cortisol) and another is that you feel *anxious* (adrenaline–your ‘fight or flight’ response hormone). Also, you probably know (from Dr. Oz or from some commercial) that cortisol causes you to retain fat in your midsection–this is a fact. Corticosteroids actually do the EXACT OPPOSITE of what anabolic steroids do–corticosteroids screw you over ROYALLY because they preferentially break down your muscle and use it as energy, rather than using your fat. And if that wasn’t bad enough, corticosteroids encourage your body to store any carbs or fat that you eat as bodyfat (especially on your stomach), rather than using them for energy. You all know that eating protein builds muscle, right? And we’ve established that corticosteroids ‘eat’ your muscle and store any carbs and fat you eat (conveniently) in your midsection, right? So then, it’s imperative that you eat A LOT of protein and as little carbs and fat as possible when you are on corticosteroids long-term. Currently I’m only taking 10mg, which is not much, but when I’ve had to take 40mg a day for extended periods (months), I couldn’t afford to eat poorly because of the consequences.

Anabolic steroids are the kind that bodybuilders use to add muscle and cut fat. Your doctor will never prescribe you anabolic steroids (well, incredibly rarely). So, if any of you have a reason to take corticosteroids, now you’ll understand that they WON’T make you bulky like a bodybuilder, and in fact, they will waste your muscle and add fat to your midsection with a quickness if you don’t eat properly (high protein, low carbs/fats). Corticosteroids also make your face puffy (it’s called ‘moon face’) and I get that even on 10mg. But I don’t care if I have ‘moon face’ in Myrtle’s wedding pictures, if it means I’m pregnant at her wedding. And, I am careful to take my prednisone in the morning, so that I can take advantage of the adrenaline and have a nice burst of energy to start my day and the cortisol doesn’t affect me too much. DO NOT take corticosteroids at night if you can possibly avoid it, because you won’t be able to sleep and may find yourself rocking back-and-forth and crying on the couch all by yourself at 4am (why yes, that has happened to me, MANY times). Don’t know if y’all wanted to know any of this stuff, but I just felt like sharing it. XO